Toxic psychosis after accidental ingestion of dapsone–review and case report.

Lepr India. 1980 Jul;52(3):443-5.

Abstract

A case of Toxic Delirious Psychosis in a 5 year old child after accidental ingestion of Dapsone is reported and relevant literature is reviewed. A suggestion is made for a detailed work on the Pathological and Metabolic affects of Dapsone on Central Nervous system.

PMID:
7206643
[PubMed – indexed for MEDLINE]
Dapsone (diamino-diphenyl sulfone) is an antibacterial most commonly used in combination with rifampicin and clofazimine as multidrug therapy (MDT) for the treatment of Mycobacterium leprae infections (leprosy). It is also second-line treatment for prophylaxis (prevention) against Pneumocystis pneumonia (PCP) caused by Pneumocystis jirovecii (formerly P. carinii) in HIV patients in whom CD4 counts are below 200/mm3.[1]

Dapsone is an odorless white to creamy-white crystalline powder with a slightly bitter taste, used in combination with pyrimethamine in the treatment of malaria.[2][3] Dapsone is commercially available in both topical and oral formulations. Topical dapsone is available in a 5% gel formulation that is sold under the brand name Aczone and is produced by Allergan. Oral dapsone is also available but is less commonly used than other sulfonamide antibiotics, many of which have a lower incidence of adverse effects.[4]

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Up ↑

%d bloggers like this: